MAUDE Adverse Event Report: PENUMBRA, INC. INDIGO SYSTEM ASPIRATION TUBING; DXE

PENUMBRA, INC. INDIGO SYSTEM ASPIRATION TUBING; DXE
Catalog Number IST3
Medical Device Problem Codes Device Operates Differently Than Expected (2913); Difficult to Open or Close (2921)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 10/14/2016
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Results: there was no visible damage on the part of the indigo system aspiration tubing (tubing) that was returned for evaluation.The returned portion of the tubing was connected to a syringe during decontamination and fluid was able to flow through the tubing.A syringe with just air was also injected into the tubing without an issue.Conclusions: evaluation of the returned device revealed that the pump was functional.The pump was plugged in and powered on and vacuum was generated.The pump may present difficulty turning on when under vacuum.The vacuum pressure may have to decrease prior to restarting the pump.The pump was opened by the penumbra investigator and slight corrosion was observed.The observed corrosion was likely incidental and unrelated to the reported events.Evaluation of the tubing revealed that the returned portion was functional.The tubing was flushed with fluid and air during decontamination without an issue.Since only a portion of the tubing was returned for evaluation, the root cause of the reported event could not be confirmed.Penumbra pumps are visually and functionally inspected during incoming quality inspection.Penumbra tubing is visually inspected during in-process inspection.The manufacturing records for this lot were reviewed and did not reveal any outstanding discrepancies, design, or quality concerns.This report is associated with mfr report number: 3005168196-2016-01604.
 
Event or Problem Description
The patient was undergoing a thrombectomy procedure using a penumbra system aspiration pump max 110v (pump max) and the indigo system aspiration tubing (tubing).During the procedure, the pump max was powered on and the green power button illuminated but the pump max was unable to create vacuum.In addition, the physician noticed that the valve on the tubing would not open.The technician then changed out the tubing for a new penumbra system aspiration tubing (new tubing) and unplugged the pump max several times.After about three minutes or so, the pump max was able to produce vacuum through the new tubing.Therefore, the procedure was completed using the same pump max and the new tubing.There was no report of an adverse effect to the patient.

Brand Name
INDIGO SYSTEM ASPIRATION TUBING
Common Device Name
DXE
Manufacturer (Section D)
PENUMBRA, INC.
one penumbra place
alameda CA 94502
MDR Report Key6096125
Report Number3005168196-2016-01605
Device Sequence Number19124837
Product Code DXE
UDI-Device Identifier00814548016221
UDI-Public00814548016221
Combination Product (Y/N)N
Initial Reporter StateCO
Initial Reporter CountryUS
PMA/510(K) Number
K142870
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 10/14/2016
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Physician
Device Expiration Date04/26/2019
Device Catalogue NumberIST3
Device Lot NumberF69092
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/25/2016
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/14/2016
Initial Report FDA Received Date11/11/2016
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age55 YR